Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Regular variation in $ {\bf R}^k$

Author: Mark M. Meerschaert
Journal: Proc. Amer. Math. Soc. 102 (1988), 341-348
MSC: Primary 26B30
MathSciNet review: 920997
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Researchers investigating certain limit theorems in probability have discovered a multivariable analogue to Karamata's theory of regularly varying functions. The method uses elements of real analysis and Lie groups to analyze the asymptotic behavior of functions and measures on $ {{\mathbf{R}}^k}$. We present an account here which is independent of probabilistic considerations.

References [Enhancements On Off] (What's this?)

  • [1] L. deHaan, E. Omey, and S. Resnick, Domains of attraction and regular variation in $ {{\mathbf{R}}^d}$, J. Multivariate Anal. 14 (1984), 17-33. MR 734097 (85e:60025)
  • [2] A. L. Jakimiv, Many-dimensional Tauberian theorems and their application to Bellman-Harris branching processes, Math. Sb. 115 (157) (1981), 463-477. (Russian) MR 628221 (82m:60103)
  • [3] M. Meerschaert, Multivariable domains of attraction and regular variation, Doctoral Dissertation, University of Michigan, 1984.
  • [4] -, Regular variation and domains of attraction in $ {{\mathbf{R}}^k}$, Statist. Probab. Lett. 4 (1986), 43-45. MR 822725 (87e:60055)
  • [5] -, Domains of attraction of nonnormal operator-stable laws, J. Multivariate Anal. 19 (1986), 342-347. MR 853063 (88c:60029)
  • [6] E. Seneta, Regularly varying functions, Lecture Notes in Math., vol. 508, Springer-Verlag, New York and Berlin, 1976. MR 0453936 (56:12189)
  • [7] A. Stain, Regular variation in $ {{\mathbf{R}}^d}$ and the Abel-Tauber Theorem, Technical Report T. W. 189, Mathematisch Instituut Rigksuniversiteit Groningen, The Netherlands.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26B30

Retrieve articles in all journals with MSC: 26B30

Additional Information

Keywords: Regular variation, Lie groups
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society